Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2015, 4:57 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 9, 2015, 5:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:06 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 9, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
756
WUUS54 KSHV 092157
SVRSHV
ARC057-061-092215-
/O.NEW.KSHV.SV.W.0022.150409T2157Z-150409T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTH CENTRAL HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 515 PM CDT
* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NASHVILLE...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MCCASKILL AND OZAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS.
LAT...LON 3399 9372 3399 9370 3398 9368 3398 9365
3396 9362 3396 9359 3395 9355 3384 9374
3393 9387 3401 9379 3401 9375
TIME...MOT...LOC 2156Z 229DEG 33KT 3391 9374
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:24 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 9, 4:24 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CDT THU APR 9 2015
.DISCUSSION...
AS EXPECTED FOLLOWING OUR 18Z SOUNDING THE ATMOSPHERE REMAINS RICH
AND WARM TROPICAL MOISTURE. THE PRE FRONTAL TROUGH THAT DEVELOPED
ON A GRAVITY WAVE THIS MORNING IS CURRENTLY DRAPED RIGHT OVER THE
ARKLATEX WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN
PROGRESS. A TORNADO WATCH HAS BEEN ISSUED BY THE SPC THIS MID
AFTERNOON FOR THIS AREA AND IS IN EFFECT UNTIL 10 PM. ALSO...AN
SPC SEVERE THUNDERSTORM WATCH LIES NORTH OF I-30 BACK INTO TEXAS
AND OKLAHOMA AND A HANDFUL OF OUR COUNTIES UNTIL 10 PM AS WELL FOR
ANY DEVELOPMENT EXPECTED ALONG AND AHEAD OF THE APPROACHING COLD
FRONT OVER OKLAHOMA. OTHERWISE...WE HAVE ALLOWED THE LAKE WIND
ADVISORY TO CONTINUE UNTIL 7 PM AS SOME CANCELLATIONS OF THE
TORNADO WATCH MAY BE POSSIBLE BY THAT TIME WITH ANOTHER UPDATE TO
THE FORECAST EARLY THIS EVENING.
THE OVERALL MODEL CONSENSUS PUSHES THE COLD FRONT DOWN INTO OUR
SOUTHERN TIER OF CO/PA BY DAYBREAK ON FRIDAY AND MUCH IF NOT ALL OF
THE THUNDERSTORMS ALONG WITH IT BY THAT TIME. THE WPC QPF HAS AN
INCH OR ISOLATED TWO INCH AMOUNTS WITH THIS FIRST PUSH IN WITH
THE ARRIVING COLD FRONT. AFTER STALLING TO OUR SOUTH FOR TOMORROW
AND EARLY SATURDAY THE QPF BUILDS BACK NORTH AS UPPER DISTURBANCES
IN THE SOUTHWEST FLOW ALOFT TRIGGER NEW DEVELOPMENT IN WAVES
ACROSS OUR AREA ALONG THAT SLOWLY LIFTING FRONTAL BOUNDARY.
LITTLE HAS CHANGED WITH STILL AN ADDITIONAL TWO TO FOUR INCHES
POSSIBLE INTO THE MIDDLE OF NEXT WEEK AS THE NEXT MAIN UPPER LOW
IN THE WEST COAST LONG WAVE PATTERN SLOWLY FILLS AND LIFTS INTO
THE MIDDLE MISSISSIPPI VALLEY DURING MIDWEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 74 54 75 / 80 20 10 30
MLU 63 73 53 76 / 60 40 10 30
DEQ 49 71 47 73 / 80 10 10 20
TXK 54 72 51 73 / 80 10 10 20
ELD 57 71 50 74 / 80 20 10 20
TYR 56 72 56 75 / 80 10 10 40
GGG 58 73 55 75 / 80 20 10 40
LFK 65 75 60 78 / 60 40 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
108>111-124-125-136-137-149-150.
&&
24Hazardous weather outlook, Apr 9, 12:01 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1201 PM CDT THU APR 9 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1201 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH LOUISIANA...FOR ALL OF EAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE REGION THIS AFTERNOON...AS A PRE FRONTAL TROUGH MAY END UP AFFECTING MUCH OF THE FOUR STATE AREA. THEN AFTER SUNSET...THE COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE INTO THE REGION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP...SOME STILL STRONG TO SEVERE. THE PRIMARY THREATS WITH ANY OF THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT BY LATE THIS AFTERNOON AND ON INTO THE EVENING HOURS. IT IS LIKELY THAT A SQUALL LINE WILL DEVELOP AND WILL CONTINUE SOUTHWARD OVERNIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES SHOULD NOT CAUSE WIDESPREAD FLOODING. HOWEVER...SOME DAMAGING WIND...STRAIGHT LINE OR TORNADO MAY REMAIN POSSIBLE UNTIL DAYBREAK SOUTH OF I-20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MUCH OF THE THUNDERSTORMS SHOULD BE PUSHING OUT OF THE AREA BY DAYBREAK. FRIDAY AND PERHAPS MUCH OF SATURDAY LOOK MUCH BETTER. THEN THUNDERSTORMS MAKE A SLOW RETURN BY LATE ON SATURDAY AFTERNOON AND EVENING...GENERALLY SOUTH OF I-20...MOVING FROM THE SOUTH BACK TO NORTH...AS THE FRONTAL BOUNDARY DRIFTS BACK ACROSS THE AREA. FOR SUNDAY INTO MONDAY...THE FRONT WILL STILL BE ALONG I-20...HEAVY RAINFALL MAY BE THE GREATER CONCERN AS THIS BOUNDARY VERY SLOWLY LIFTS BACK TO THE NORTH OF THE AREA UNDER A SLOW MOVING UPPER LOW PRESSURE SYSTEM. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL MAY BE POSSIBLE AS THE FRONT RETURNS. THIS TYPE OF HEAVY RAINFALL WOULD LIKELY POSE A FLOODING RISK TO OUR ALREADY SWOLLEN RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. 24
In the hours before
Special weather statement, Apr 9, 2:35 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT THU APR 9 2015
ARZ060-061-092015-
NEVADA AR-HEMPSTEAD AR-
235 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA AND EAST CENTRAL
HEMPSTEAD COUNTIES UNTIL 315 PM CDT...
AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMMET...OR 8 MILES EAST OF HOPE...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOPE...PRESCOTT...EMMET...PERRYTOWN...BODCAW...BLUFF CITY...SUTTON...
LANEBURG...MORRIS...MOUNT MORIAH AND READER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
3382 9322 3382 9320 3380 9318 3382 9314
3379 9313 3378 9310 3371 9310 3353 9346
3368 9358 3386 9330
TIME...MOT...LOC 1934Z 236DEG 44KT 3366 9345
VIISpecial weather statement, Apr 9, 2:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU APR 9 2015
TXZ110-124-125-136-092100-
WOOD TX-CAMP TX-UPSHUR TX-SMITH TX-
257 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMP...NORTHERN UPSHUR...WOOD...
SOUTHERN TITUS...NORTHWESTERN SMITH AND SOUTHERN FRANKLIN COUNTIES
UNTIL 400 PM CDT...
AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINEOLA...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GILMER...MINEOLA...PITTSBURG...LEESBURG...LINDALE...QUITMAN...
HAWKINS...HOARD...GOLDEN...NEWSOME...HAINESVILLE...ROSEWOOD...
MIDWAY...ROCKY MOUND...BETTIE...GRICE...LAFAYETTE...HARVARD AND
PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.
&&
LAT...LON 3296 9519 3296 9517 3298 9517 3308 9498
3307 9496 3282 9473 3245 9554 3274 9561
TIME...MOT...LOC 1956Z 239DEG 38KT 3271 9547
VIISpecial weather statement, Apr 9, 4:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT THU APR 9 2015
TXZ124-125-136-137-150-092215-
GREGG TX-WOOD TX-RUSK TX-UPSHUR TX-SMITH TX-
436 PM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...UPSHUR...
SOUTHEASTERN WOOD...SMITH AND WESTERN GREGG COUNTIES UNTIL 515 PM
CDT...
AT 435 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF EDOM TO
NEAR LINDALE TO 6 MILES WEST OF LIBERTY CITY...AND MOVING NORTHEAST
AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SHOULD
THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.
LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...KILGORE...WHITE OAK...GLADEWATER...GILMER...
MINEOLA...LINDALE...BIG SANDY...HAWKINS...CLARKSVILLE CITY...EAST
MOUNTAIN...DIANA...WEST MOUNTAIN...HAINESVILLE...ROSEWOOD...HOARD...
LIBERTY CITY...WINONA AND UNION GROVE.
LAT...LON 3275 9544 3284 9510 3278 9471 3240 9485
3227 9538 3228 9545 3230 9545 3232 9546
3237 9545 3237 9547 3242 9551 3248 9559
3250 9559
TIME...MOT...LOC 2135Z 210DEG 28KT 3241 9550 3247 9537 3245 9505
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:35 PM CDT | Special Weather Statement | SHV | Nevada | 40 min |
| Apr 9, 2:48 PM CDT | Tornado Warning | SHV | Nevada | 27 min |
| Apr 9, 3:25 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 50 min |
| Apr 9, 3:38 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 37 min |
| Apr 9, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 40 min |
| Apr 9, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 34 min |
| Apr 9, 4:32 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 28 min |
| Apr 9, 4:34 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River | 26 min |
| Apr 9, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 49 min |
| Apr 9, 6:44 PM CDT | Special Weather Statement | SHV | Lafayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.